Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 12, 2020, 2:44 PM CDT for Comal County, Guadalupe County, Texas. It took effect at May 12, 2020, 4:00 PM CDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2020, 2:44 PM CDT (19:44 UTC)
- In effect from
- May 12, 2020, 4:00 PM CDT
- Expired
- May 12, 2020, 8:08 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 8 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River above Comal River at New Braunfels (NBRT2). The gauge peaked at 7.36 ft at May 12, 2020, 5:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08168500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
590 WGUS44 KEWX 121944 FLWEWX BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Austin/San Antonio TX 244 PM CDT Tue May 12 2020 ...The National Weather Service in Austin/San Antonio TX has issued a Flood Warning for the following rivers in Texas... Guadalupe River At NB Abv Comal affecting Guadalupe and Comal Counties. For the Guadalupe River...including Hunt, Kerrville, Comfort, Spring Branch, Sattler, NB Abv Comal, New Braunfels, NB Below Comal, Hwy 123 BR at Seguin, Luling, Luling, Gonzales, Westhoff, Cuero...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. Additional information is available at www.weather.gov. The next statement will be issued late tonight at 245 AM CDT. && TXC091-187-130745- /O.NEW.KEWX.FL.W.0002.200512T2100Z-200513T1009Z/ /NBRT2.1.ER.200512T2100Z.200512T2100Z.200512T2208Z.NO/ 244 PM CDT Tue May 12 2020 The National Weather Service in Austin/San Antonio has issued a * Flood Warning for the Guadalupe River At NB Abv Comal. * Until late tonight. * At 2:30 PM CDT Tuesday the stage was 1.9 feet. * Flood stage is 7.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage this afternoon to 7.5 feet. It will then fall below flood stage late this afternoon. * Impact...At 7.0 feet, Minor lowland flooding reaches the lowest sections of River Road above New Braunfels threatening sleeping campers, autos and gear on low areas near and above Gruene. The bridge on Gruene Road becomes flooded and impassable. * Flood History...This crest compares to a previous crest of 7.4 feet on 06/25/1987. && LAT...LON 2972 9812 2974 9809 2971 9809 2969 9812 $$ BF
1 follow-up statement
145 WGUS84 KEWX 130108 FLSEWX Flood Statement National Weather Service Austin/San Antonio TX 808 PM CDT Tue May 12 2020 ...The Flood Warning is cancelled for the following rivers in Texas... Guadalupe River At NB Abv Comal affecting Guadalupe and Comal Counties. TXC091-187-130215- /O.CAN.KEWX.FL.W.0002.000000T0000Z-200513T0108Z/ /NBRT2.1.ER.700119T0928Z.700119T0928Z.700119T0928Z.NO/ 808 PM CDT Tue May 12 2020 ...The Flood Warning for the Guadalupe River At NB Abv Comal has been cancelled... The Flood Warning is cancelled for the Guadalupe River At NB Abv Comal. * At 8 PM CDT this evening the stage was 3.7 feet. * Flood stage is 7.0 feet. * Forecast...The river reached the 7.5 feet mark late this afternoon and it is now below action stage. We are not expecting another round of heavy rain to impact the river level to rise again. Therefore, the Flood Warning for the Guadalupe River At NB Abv Comal affecting Guadalupe and Comal Counties have been allowed to cancel. && LAT...LON 2972 9812 2974 9809 2971 9809 2969 9812 $$ OB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 12, 2:18 PM CDT, 26 minutes earlier.
Area forecast discussion, May 12, 2:18 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 218 PM CDT Tue May 12 2020 .SHORT TERM (Tonight through Wednesday Night)... MCV that formed from overnight and early morning convection is still well pronounced and center of the circulation can be seen on visible satellite spinning just northwest of Llano County, slowly tracking east. This feature is continuing to fire convection over most of our eastern counties, especially along and east of the I-35 corridor. A corridor of strong low level shear has been in place along I-35 and areas just east throughout the morning and early afternoon. This has produced numerous brief circulations and supercellular structures as well as two confirmed tornadoes so far. While there still is a severe threat in place for hail, wind, and tornadoes; the main threat is quickly transitioning to flash flooding. Some locations in central Comal County have picked up 4 to 7 inches of rainfall with a larger swatch of 2 to 3 inches for Hays, Travis, Caldwell, and Bastrop Counties with additional heavy rainfall expected over the next few hours. Seeing some additional development of the eastern Hill Country right now with daytime destabilization and it's proximity to the MCV but most of the activity still is along and east of I-35. Storms will begin to push eastward late this afternoon as focused forcing makes it's way across the state. Low to mid level clouds will make a return tonight under persistent southerly flow at the surface. If winds can relax enough, we may see some fog development over the interior Hill Country and surrounding areas given the surplus of moisture at the surface from today's rainfall. Wednesday, temps look to climb into the mid to upper 80s for most of the region and low 90s along the Rio Grande. Attention will then turn to the Tans Pecos and our far western counties, where strong to severe storms are expected to develop along the dryline late afternoon due to another shortwave and track eastward towards our area. Large hail and damaging winds will be the main threats with this activity and should be on the downward trend after daytime heating shuts off shortly after sunset. There is a small chance that an isolated severe storm or two could make it all the way to the I- 35 corridor, SPC does keep this area in a marginal risk but better chances for severe weather will remain out west along the Rio Grande and western Hill Country. && .LONG TERM (Thursday through Tuesday)... An upper level shortwave trough will move across East Texas and there will be a chance for showers and thunderstorms over the eastern half of our CWA during the day Thursday. Friday an upper level trough will move into West Texas and then continue across Texas over the weekend. This will bring an extended period of showers and thunderstorms. Initially thunderstorms will develop along the dryline over West Texas and then move to the east into our CWA. Rainfall will become more widespread Friday night and Saturday. In the low levels of the atmosphere the winds will be from the southeast bringing deep moisture over the area. PW values will increase to 1.5 to 2.0 inches. This will make for the possibility of locally heavy rain and flash flooding. It is still too early to pinpoint where and when heavy rain will be, but models have been consistent with this activity over the last few runs. The upper trough will close off and stall along the Texas coast. This will keep low rain chances in the forecast for the first part of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 83 70 88 71 / 40 20 20 30 10 Austin Bergstrom Intl Airport 68 83 70 88 71 / 40 20 20 30 10 New Braunfels Muni Airport 69 83 70 88 71 / 30 20 20 20 - Burnet Muni Airport 67 83 67 85 69 / 20 10 20 10 - Del Rio Intl Airport 71 92 72 93 73 / 10 10 20 - - Georgetown Muni Airport 67 83 70 87 71 / 30 10 20 20 - Hondo Muni Airport 70 88 70 91 71 / 20 20 20 10 - San Marcos Muni Airport 69 83 69 88 70 / 40 20 20 20 - La Grange - Fayette Regional 69 83 71 88 71 / 40 20 20 30 10 San Antonio Intl Airport 70 86 70 88 72 / 30 20 20 20 - Stinson Muni Airport 70 88 71 89 73 / 30 20 10 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...EWilliams Long-Term...05 Decision Support...Treadway
Hazardous weather outlook, May 12, 5:07 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 507 AM CDT Tue May 12 2020 TXZ171>173-183>194-202>209-217>225-228-131100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 507 AM CDT Tue May 12 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Through this afternoon, there is a potential for strong to severe storms with locally heavy rainfall over the eastern half of South Central Texas. The potential for severe storms will be mainly for hail and strong gusty winds, and the stronger storms are expected during the afternoon hours and mainly east of a line from Lake Buchanan to Hondo to Pearsall. Areas east of a Lake Buchanan to Pearsall line may also see broad areas of 1 to 2 inch rainfall totals, with isolated totals up to 4 inches possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday evening into the overnight a few strong to severe storms will be possible across Val Verde, Edwards, and Kinney Counties. The main threats will be hail and damaging thunderstorm winds. Friday night through Saturday, pockets of heavy rainfall will be possible and potentially lead to flooding. Further details on timing, locations, and rainfall amounts will become available later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 12, 1:23 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
123 PM CDT Tue May 12 2020
TXZ191-193-207-208-121915-
Guadalupe TX-Caldwell TX-Bastrop TX-Hays TX-
123 PM CDT Tue May 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALDWELL...SOUTHEASTERN
HAYS...NORTH CENTRAL GUADALUPE AND SOUTHWESTERN BASTROP COUNTIES
UNTIL 215 PM CDT...
At 122 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martindale, or near San Marcos, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
San Marcos, Kyle, Lockhart, Martindale, Uhland, Mustang Ridge,
Niederwald, Staples, Cedar Creek, Wyldwood, Rockne, San Marcos
Regional Airport, Watterson, Maxwell, Reedville, Red Rock, McMahan,
Lytton Springs, Dale and Bateman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 500 PM CDT for south central
Texas.
LAT...LON 2975 9789 2994 9794 3003 9772 3002 9771
3004 9769 3015 9744 2990 9733
TIME...MOT...LOC 1822Z 249DEG 25KT 2988 9783
KCWLocal storm report, May 12, 1:30 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 PM CDT TUE MAY 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLASH FLOOD 1 NNW ONION CREEK 30.15N 97.80W
05/12/2020 TRAVIS TX PUBLIC
REPORTS OF WATER OVER THE ROAD WAY VIA
AUSTIN FEWS CAMERA AT OLD SAN ANTONIO ROAD
IN SOUTH AUSTIN. OTHER MPING REPORTS AROUND
AUSTIN OF PONDING ON ROADWAYS.
&&
AATLocal storm report, May 12, 1:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 PM CDT TUE MAY 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM TORNADO 6 SSE DALE 29.85N 97.52W
05/12/2020 CALDWELL TX EMERGENCY MNGR
POWER LINES DOWN AND LARGE OAK TREES
UPROOTED ROUGHLY 1/2 MILE EAST OF THE
INTERSECTION OF FM 713 AND FM 86. TIME
ESTIMATED BY RADAR.
&&
EMPSpecial weather statement, May 12, 1:36 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
136 PM CDT Tue May 12 2020
TXZ191-207-208-121915-
Guadalupe TX-Caldwell TX-Hays TX-
136 PM CDT Tue May 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALDWELL...SOUTHEASTERN
HAYS AND NORTHEASTERN GUADALUPE COUNTIES UNTIL 215 PM CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schertz, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
San Marcos, Seguin, Lockhart, Martindale, Uhland, Kingsbury,
Niederwald, Staples, Fentress, Zorn, Geronimo, Joliet, San Marcos
Regional Airport, Maxwell, Reedville and Redwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 500 PM CDT for south central
Texas.
LAT...LON 2981 9755 2964 9794 2974 9802 2976 9800
2980 9802 2981 9802 3001 9770
TIME...MOT...LOC 1836Z 239DEG 20KT 2961 9822
KCWSpecial weather statement, May 12, 2:10 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
210 PM CDT Tue May 12 2020
TXZ208-223-122000-
Caldwell TX-Gonzales TX-
210 PM CDT Tue May 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
NORTHEASTERN GONZALES COUNTIES UNTIL 300 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmeto State Park, or 7 miles northwest of Gonzales, moving
northeast at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Gonzales, Luling, Waelder, Palmeto State Park, Delhi, Oak Forest,
Thompsonville and Ottine.
A Tornado Watch remains in effect until 500 PM CDT for south central
Texas.
LAT...LON 2945 9755 2959 9768 2986 9740 2977 9730
2968 9718
TIME...MOT...LOC 1910Z 228DEG 18KT 2957 9756
KCWSpecial weather statement, May 12, 2:36 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 236 PM CDT Tue May 12 2020 TXZ223-122015- Gonzales TX- 236 PM CDT Tue May 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 315 PM CDT... At 236 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Palmeto State Park, or 10 miles west of Gonzales, moving east at 20 mph. Half inch hail will be possible with this storm. Locations impacted include... Gonzales, Palmeto State Park, Oak Forest, Ottine, Belmont, Bebe, Cost, Monthalia and Wrightsboro. A Tornado Watch remains in effect until 500 PM CDT for south central Texas. LAT...LON 2934 9765 2951 9773 2969 9744 2947 9726 TIME...MOT...LOC 1936Z 249DEG 16KT 2946 9761 KCW
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:00 PM CDT | Special Weather Statement | EWX | Val Verde | 30 min |
| May 11, 10:41 PM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 11, 11:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| May 12, 12:36 AM CDT | Special Weather Statement | EWX | Maverick | 39 min |
| May 12, 1:12 AM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| May 12, 1:13 AM CDT | Special Weather Statement | EWX | Maverick | 32 min |
| May 12, 1:30 AM CDT | Special Weather Statement | EWX | Dimmit | 45 min |
| May 12, 2:33 AM CDT | Special Weather Statement | EWX | Val Verde | 27 min |
| May 12, 2:50 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 12, 2:51 AM CDT | Special Weather Statement | EWX | Frio | 39 min |
| May 12, 3:01 AM CDT | Special Weather Statement | EWX | Edwards | 44 min |
| May 12, 3:29 AM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| May 12, 3:47 AM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| May 12, 8:39 AM CDT | Special Weather Statement | EWX | Caldwell | 51 min |
| May 12, 9:06 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 54 min |
| May 12, 9:08 AM CDT | Tornado Warning | EWX | Bastrop, Caldwell | 37 min |
| May 12, 9:37 AM CDT | Tornado Warning | EWX | Bastrop, Fayette | 23 min |
| May 12, 9:41 AM CDT | Tornado Warning | EWX | Bastrop | 19 min |
| May 12, 10:01 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 59 min |
| May 12, 10:12 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 48 min |
| May 12, 10:18 AM CDT | Tornado Warning | EWX | Bastrop, Fayette, Lee | 27 min |
| May 12, 10:19 AM CDT | Tornado Warning | EWX | Bastrop | 26 min |
| May 12, 10:28 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| May 12, 10:36 AM CDT | Tornado Warning | EWX | Bastrop, Fayette | 24 min |
| May 12, 10:40 AM CDT | Tornado Warning | EWX | Bastrop, Lee | 35 min |
| May 12, 10:50 AM CDT | Tornado Warning | EWX | Bexar, Comal, Kendall | 25 min |
| May 12, 10:53 AM CDT | Tornado Warning | EWX | Bastrop, Lee | 37 min |
| May 12, 11:08 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| May 12, 11:10 AM CDT | Tornado Warning | EWX | Lee | 35 min |
| May 12, 11:14 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 61 min |
| May 12, 11:25 AM CDT | Tornado Warning | EWX | Bastrop, Lee | 35 min |
| May 12, 11:28 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| May 12, 11:41 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 34 min |
| May 12, 11:52 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| May 12, 11:55 AM CDT | Tornado Warning | EWX | Lee | 35 min |
| May 12, 12:10 PM CDT | Special Weather Statement | EWX | Comal | 50 min |
| May 12, 12:23 PM CDT | Tornado Warning | EWX | Comal, Hays | 19 min |
| May 12, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 18 min |
| May 12, 12:45 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Lee, Travis | 3 hr |
| May 12, 12:48 PM CDT | Special Weather Statement | EWX | Caldwell | 42 min |
| May 12, 12:54 PM CDT | Special Weather Statement | EWX | Bastrop | 51 min |
| May 12, 12:55 PM CDT | River Flood Warning | EWX | Travis | 7 hr |
| May 12, 1:23 PM CDT | Special Weather Statement | EWX | Caldwell | 52 min |
| May 12, 1:36 PM CDT | Special Weather Statement | EWX | Caldwell | 39 min |
| May 12, 2:10 PM CDT | Special Weather Statement | EWX | Gonzales | 50 min |
| May 12, 2:22 PM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 83 min |
| May 12, 2:36 PM CDT | Special Weather Statement | EWX | Gonzales | 39 min |
| May 12, 2:57 PM CDT | Special Weather Statement | EWX | Guadalupe | 33 min |
| May 12, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 20 min |
| May 12, 3:51 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 5 hr |
| May 12, 5:07 PM CDT | Special Weather Statement | EWX | Lavaca | 38 min |
| May 12, 5:27 PM CDT | Special Weather Statement | EWX | Guadalupe | 63 min |
| May 12, 5:42 PM CDT | Special Weather Statement | EWX | Comal | 48 min |
| May 12, 5:50 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| May 12, 5:54 PM CDT | Special Weather Statement | EWX | Lavaca | 66 min |
| May 12, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Kendall | 47 min |
| May 12, 6:19 PM CDT | Special Weather Statement | EWX | DeWitt, Wilson | 56 min |
| May 12, 6:26 PM CDT | Special Weather Statement | EWX | Gonzales | 64 min |
| May 12, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 40 min |
| May 12, 6:42 PM CDT | Special Weather Statement | EWX | Guadalupe | 48 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.